EconPapers    
Economics at your fingertips  
 

The stochastic volatility model with random jumps and its application to BRL/USD exchange rate

Márcio Laurini and Roberto Mauad

Economics Bulletin, 2014, vol. 34, issue 2, 1002-1011

Abstract: This work proposes the application of a stochastic volatility model with jumps to the BRL/USD exchange rate. This model decomposes the process into transitory and permanent components that capture the jumps in the level of the unobserved volatility process. The model estimation is done using Bayesian inference, and jumps at the level of the volatility of the exchange rate are analyzed according to the main economic events in this sample. We conclude that the model is consistent with the changes in the Brazilian economy and the crises observed in the analyzed period.

Keywords: Stochastic volatility; random jumps; exchange rates; Bayesian Inference; MCMC. (search for similar items in EconPapers)
JEL-codes: C4 E3 (search for similar items in EconPapers)
Date: 2014-05-08
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.accessecon.com/Pubs/EB/2014/Volume34/EB-14-V34-I2-P92.pdf (application/pdf)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ebl:ecbull:eb-14-00201

Access Statistics for this article

More articles in Economics Bulletin from AccessEcon
Bibliographic data for series maintained by John P. Conley ().

 
Page updated 2025-03-19
Handle: RePEc:ebl:ecbull:eb-14-00201